Alert archive / Wisconsin / Freeze Warnings in 2012
Freeze Warning 5, NWS La Crosse, WI
NWS La Crosse, WI issued this freeze warning at Apr 9, 2012, 3:24 AM CDT for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Apr 10, 2012, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 3:24 AM CDT (08:24 UTC)
- In effect from
- Apr 10, 2012, 1:00 AM CDT
- Expired
- Apr 10, 2012, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3359 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431 WWUS73 KARX 090824 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 324 AM CDT MON APR 9 2012 ...HARD FREEZE EXPECTED TONIGHT... .TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 20S TUESDAY MORNING. TEMPERATURES THIS COLD WILL DAMAGE UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. ANOTHER HARD FREEZE WITH TEMPERATURES FALLING INTO THE MIDDLE AND UPPER 20S IS EXPECTED WEDNESDAY MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-091630- /O.UPG.KARX.FZ.A.0002.120410T0600Z-120410T1500Z/ /O.NEW.KARX.FZ.W.0005.120410T0600Z-120410T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 324 AM CDT MON APR 9 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 20S TUESDAY MORNING. * TEMPERATURES THIS COLD WILL DAMAGE UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BOYNE WEATHER.GOV/LACROSSE
5 follow-up statements
251 WWUS73 KARX 091609 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1109 AM CDT MON APR 9 2012 ...HARD FREEZE EXPECTED TONIGHT... .TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE TO UPPER 20S EARLY TUESDAY MORNING. TEMPERATURES THIS COLD WILL DAMAGE UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. ANOTHER HARD FREEZE WITH TEMPERATURES DROPPING INTO THE MIDDLE AND UPPER 20S IS EXPECTED WEDNESDAY MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-100015- /O.CON.KARX.FZ.W.0005.120410T0600Z-120410T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1109 AM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... * TEMPERATURES WILL FALL INTO THE MIDDLE AND UPPER 20S EARLY TUESDAY MORNING. * TEMPERATURES THIS COLD WILL DAMAGE UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DAS WEATHER.GOV/LACROSSE
942 WWUS73 KARX 092025 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 325 PM CDT MON APR 9 2012 ...SUB-FREEZING TEMPERATURES EXPECTED TO PRODUCE A HARD FREEZE TONIGHT... .LOOK FOR TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S EARLY TUESDAY MORNING....LEADING TO THE LIKELIHOOD OF DAMAGE TO ANY UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. EXPECT ANOTHER HARD FREEZE EARLY WEDNESDAY MORNING AS TEMPERATURES DROP INTO THE MIDDLE AND UPPER 20S. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-100430- /O.CON.KARX.FZ.W.0005.120410T0600Z-120410T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 325 PM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... * TEMPERATURES WILL FALL INTO THE MIDDLE AND UPPER 20S EARLY TUESDAY MORNING. * THESE SUB-FREEZING TEMPERATURES WILL LIKELY CAUSE DAMAGE TO ANY UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DAS WEATHER.GOV/LACROSSE
332 WWUS73 KARX 100212 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 912 PM CDT MON APR 9 2012 ...A HARD FREEZE TONIGHT...MORE FREEZING TEMPERATURES TUESDAY NIGHT... .TEMPERATURES WILL BOTTOM OUT IN THE MID TO UPPER 20S EARLY TUESDAY MORNING....LIKELY RESULTING IN DAMAGE TO UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. EXPECT ANOTHER HARD FREEZE TUESDAY NIGHT AS TEMPERATURES DROP INTO THE MIDDLE AND UPPER 20S. ANOTHER FREEZE WARNING WILL BE NEEDED FOR THIS TIME PERIOD. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101015- /O.CON.KARX.FZ.W.0005.120410T0600Z-120410T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 912 PM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... * TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S EARLY TUESDAY MORNING. * THESE SUB-FREEZING TEMPERATURES WILL LIKELY CAUSE DAMAGE TO ANY UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RIECK WEATHER.GOV/LACROSSE
780 WWUS73 KARX 100824 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 324 AM CDT TUE APR 10 2012 ...FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT... .LOW TEMPERATURES THIS MORNING WILL BE IN THE IN THE MIDDLE TO UPPER 20S. LOOK FOR THE TEMPERATURES TO REMAIN BELOW FREEZING THROUGH ABOUT THE MIDDLE OF THE MORNING. ANOTHER HARD FREEZE IS EXPECTED TO OCCUR TONIGHT AS TEMPERATURES ONCE AGAIN DROP INTO THE MIDDLE TO UPPER 20S. ANOTHER FREEZE WARNING WILL BE NEEDED FOR TONIGHT INTO WEDNESDAY MORNING. TEMPERATURES THIS COLD WILL LIKELY RESULT IN DAMAGE TO UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101500- /O.CON.KARX.FZ.W.0005.000000T0000Z-120410T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 324 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * LOOK FOR TEMPERATURES TO REMAIN BELOW FREEZING THROUGH THE MID MORNING HOURS AFTER EARLY MORNING LOWS IN THE MIDDLE TO UPPER 20S. * THESE SUB-FREEZING TEMPERATURES WILL LIKELY CAUSE DAMAGE TO ANY UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 04 WEATHER.GOV/LACROSSE
793 WWUS73 KARX 101447 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 947 AM CDT TUE APR 10 2012 ...FREEZE WARNING WILL EXPIRE AT 10 AM... .UNDER SUNNY AND MOSTLY SUNNY SKIES TEMPERATURES WILL CONTINUE TO WARM INTO THE MID 30S TO LOWER 40S THROUGH MID MORNING HOURS. AS A RESULT...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101600- /O.EXP.KARX.FZ.W.0005.000000T0000Z-120410T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 947 AM CDT TUE APR 10 2012 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... .UNDER SUNNY OR MOSTLY SUNNY SKIES...TEMPERATURES WILL CONTINUE TO WARM INTO THE MID 30S TO LOWER 40S THROUGH MID MORNING HOURS. THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM. $$ RRS WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Apr 9, 2:51 AM CDT, 33 minutes earlier.
Area forecast discussion, Apr 9, 2:51 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
251 AM CDT MON APR 9 2012
.SHORT TERM...THROUGH WEDNESDAY
251 AM CDT MON APR 9 2012
SURFACE ANALYSIS THIS MORNING SHOWS THE UPPER MIDWEST IS IN THE
NORTH FLOW BETWEEN AN AREA OF LOW PRESSURE OVER EASTERN QUEBEC AND
HIGH PRESSURE RIDGING INTO MONTANA AND SOUTH DAKOTA FROM NORTHERN
ALBERTA AND MANITOBA.
THE 09.00Z MODELS ARE IN AGREEMENT OF KEEPING THE MEAN UPPER LEVEL
RIDGE OVER THE EASTERN ROCKIES INTO THE WESTERN PLAINS WITH THE
LONG WAVE TROUGH OVER THE EAST COAST THROUGH THE PERIOD. THIS
MAINTAINS A NORTHWEST FLOW ALOFT OVER THE GREAT LAKES REGION WITH
ANY EMBEDDED SHORT WAVE TROUGHS STAYING TO THE EAST THE AREA AND
NOT PRODUCING MUCH VORTICITY ADVECTION. AT THE SURFACE...THE
LARGE AREA OF HIGH PRESSURE WILL SLOWLY MOVE TO THE EAST BUT THE
RIDGE AXIS WILL REMAIN TO THE WEST OF THE AREA THROUGH TUESDAY
NIGHT BEFORE IT FINALLY MOVES IN FOR WEDNESDAY. THIS PATTERN WILL
KEEP THE REGION WITHOUT ANY PRECIPITATION...BUT WILL ALSO CONTINUE
TO PUMP DRY AIR INTO THE AREA. BUFKIT SOUNDINGS SUGGEST DEEP
MIXING WILL OCCUR TODAY AND TUESDAY...UP TO ABOUT 775 MB TODAY AND
800 MB TUESDAY. THIS DEEP MIXING WILL HELP PRODUCE TWO MORE DAYS
WITH GUSTY WINDS AND DEW POINTS FALLING INTO THE TEENS AND 20S. AS
THE RIDGE AXIS GETS CLOSER WEDNESDAY...THE MIXING WILL NOT BE
NEARLY AS DEEP...SO THE WINDS WILL NOT BE NEARLY AS STRONG AND DEW
POINTS SHOULD REMAIN IN THE 20S. CRITICAL FIRE DANGERS WILL
CONTINUE WITH THE WINDS AND LOW DEW POINTS THROUGH TUESDAY.
THE NORTH FLOW WILL ALSO BRING IN MORE SEASONABLE AIR WHICH WILL
ALLOW TEMPERATURES AT NIGHT TO FALL BELOW FREEZING. LOWS TONIGHT
SHOULD GET DOWN INTO THE MID TO UPPER 20S AND WILL CONVERT THE
FREEZE WATCH OVER TO A FREEZE WARNING. SIMILAR TEMPERATURES CAN BE
EXPECTED FOR TUESDAY NIGHT INTO WEDNESDAY MORNING AND ANOTHER
FREEZE WATCH WILL LIKELY BE NEEDED.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
251 AM CDT MON APR 9 2012
THE MODELS HAVE BEEN CONSISTENT SHOWING THE UPPER LEVEL RIDGE AXIS
REMAINING OVER THE REGION THROUGH THURSDAY BEFORE MOVING OFF TO
THE EAST IN RESPONSE TO A DEVELOPING LONG WAVE TROUGH OVER THE
WESTERN CONUS. THE FIRST PIECE OF ENERGY TO COME OUT OF THIS
TROUGH IS EXPECTED TO RIDE OF THE BACK SIDE OF THE DEPARTING RIDGE
AXIS INTO THE NORTHERN ROCKIES AND HIGH PLAINS FOR LATE THURSDAY
AND THURSDAY NIGHT. THIS SYSTEM THEN CONTINUES TO MOVE SLOWLY
NORTH AS THE NEXT PIECE OF ENERGY MOVES THE TROUGH EAST AND STARTS
TO COME OUT TOWARD THE AREA FOR THE WEEKEND. THIS CREATES A MESSY
PATTERN AS THE SURFACE WHERE A SURFACE LOW WILL BE OVER THE HIGH
PLAINS THURSDAY NIGHT AND FRIDAY WITH THE POSSIBILITY OF A WARM
FRONT MOVING ACROSS THE AREA. THE SURFACE LOW IS THEN EXPECTED TO
REDEVELOP TO THE SOUTH AHEAD OF THE SECOND WAVE COMING OUT FOR THE
WEEKEND. THIS WILL SERVE TO KEEP THE BAROCLINIC ZONE OVER THE AREA
BEFORE THE SURFACE LOW MOVES PAST LATE IN THE WEEKEND. MODEL
SOLUTIONS HAVE NOT BEEN VERY CONSISTENT AS CAN BE EXPECTED WITH A
DEVELOPING SOUTHWEST FLOW. HAVE THUS PRETTY MUCH STAYED WITH THE
MODEL CONSENSUS GRIDS WITH RAIN CHANCES ACROSS THE AREA STARTING
THURSDAY AND CONTINUING THROUGH THE WEEKEND. THE ONLY CHANGE WAS TO
LIMIT THE RAIN CHANCES THURSDAY TO THE AFTERNOON.
&&
.AVIATION...
1100 PM CDT SUN APR 8 2012
WINDS DECOUPLED RATHER QUICKLY AROUND SUNDOWN...BECOMING MOSTLY
LIGHT AND VARIABLE...ALTHOUGH KRST SHOULD STAY FROM A NORTHWEST
DIRECTION THROUGH THE NIGHT. THE LOW LEVEL INVERSION WILL BREAK DOWN
MONDAY MORNING...IN THE 14-16Z TIME FRAME. WITH DEEP MIXING OF
UNIDIRECTIONAL WINDS UPWARDS OF 800 MB....COMBINED WITH A TIGHTER
SFC PRESSURE GRADIENT AND SUBSIDENCE IN THE NEAR SFC
LAYERS...ANOTHER WINDY/GUSTY DAY FOR KRST/KLSE IS ON TAP.
AS FOR CLOUDS...LATEST RUC13/NAM12 RH FIELDS CONTINUE TO SUGGEST
SOME MID LEVEL CLOUDS FILTERING ACROSS THE AREA BETWEEN 09-15Z.
HOWEVER...LATEST SATELLITE IMAGERY DOESN/T MIMIC WHAT THE RUC AND
NAM HINT AT...ALTHOUGH SOME 4-5 KFT CIGS WERE SINKING SOUTHEAST OVER
NORTHERN MN. BELIEVE THESE CLOUDS WILL STAY NORTH TONIGHT...AND ON
MONDAY. OTHERWISE...SOME 5 KFT SCT CU POTENTIAL PER BUFKIT SOUNDINGS
ON MONDAY. VFR CONDITIONS WILL PREVAIL INTO MONDAY NIGHT.
&&
.FIRE WEATHER...THROUGH MONDAY
251 AM CDT SUN APR 8 2012
ANOTHER DAY WITH CRITICAL FIRE WEATHER CONDITIONS. FOR THE MOST
PART...THE RELATIVE HUMIDITY THIS AFTERNOON IS EXPECTED TO BOTTOM
OUT IN THE 25 TO 30 PERCENT RANGE. BUT THIS COULD EASILY BE AT OR
BELOW THE 25 PERCENT CRITERIA IF TEMPERATURES LOCALLY WARM JUST A
COUPLE OF DEGREES OVER CURRENT FORECAST VALUES OR IF THE DEW
POINTS DIP A LITTLE MORE THAN EXPECTED. WILL THUS GO WITH THE RED
FLAG WARNING FOR SOUTHEAST MINNESOTA SINCE CURRENT FORECAST
CONDITIONS ARE SO CLOSE TO CRITERIA.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
251 AM CDT MON APR 9 2012
WI...FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR WIZ017-029-
032>034-041>044-053>055-061.
MN...FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR MNZ079-086>088-
094>096.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR MNZ086-087-094-095.
IA...FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR IAZ008>011-018-
019-029-030.
&&
SHORT TERM...04
LONG TERM...04
AVIATION.......RIECK
FIRE WEATHER...DASHazardous weather outlook, Apr 8, 8:00 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 800 PM CDT SUN APR 8 2012 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053>055-061-091000- ADAMS-BUFFALO-CLARK-CRAWFORD-DODGE-FILLMORE-GRANT-HOUSTON-JACKSON- JUNEAU-LA CROSSE-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINONA- 800 PM CDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED FIRE DANGERS ARE EXPECTED AGAIN MONDAY...ESPECIALLY FOR PORTIONS OF SOUTHEAST MINNESOTA...WITH GUSTY NORTHWEST WINDS OF 15 TO 30 MPH AND LOW RELATIVE HUMIDITY. HARD FREEZES WITH LOW TEMPERATURES IN THE MIDDLE AND UPPER 20S ARE EXPECTED FOR TUESDAY AND WEDNESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-091000- ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK- 800 PM CDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HARD FREEZES WITH LOW TEMPERATURES IN THE MIDDLE AND UPPER 20S ARE EXPECTED FOR TUESDAY AND WEDNESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/BOYNE/RIECK
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:38 AM CDT | Red Flag Warning | ARX | Dodge, Fillmore, Mower, Olmsted | 16 hr |
Nearby
Freeze Warnings in Wisconsin, 2012Freeze Warnings in Iowa, 2012Freeze Warnings in Minnesota, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.